MAUDE Adverse Event Report: ZIMMER BIOMET, INC. UNKNOWN TAPER STEM; PROSTHESIS, HIP

ZIMMER BIOMET, INC. UNKNOWN TAPER STEM; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Codes Material Erosion (1214); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Osteopenia/ Osteoporosis (2651); Metal Related Pathology (4530); Insufficient Information (4580)
Date of Event 12/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).No product was returned, or pictures provided; visual and dimensional evaluation could not be performed.Medical records were not provided.Part and lot identification are necessary for review of device history records and compatibility checks, neither were provided.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2023-00070, 0001822565-2023-00071, 0001822565-2023-00072.
 
Event or Problem Description
It was reported by the patient's legal counsel that the patient had a versys femoral head and a zimmer m/l taper stem implanted in the left hip.It was reported that the left hip components were later explanted for allegations of unspecified injuries.No additional information.
 
Event or Problem Description
It was reported that approximately 6 years and 4 months post implantation, the patient underwent a revision procedure due to pain, instability with recurrent dislocations, and elevated cobalt and chromium levels.During the revision, dark blackish fluid from the joint was sent for culture, extensive metallosis was debrided from the trunnion, femoral head and acetabular tissue and bone loss was noted in the posterior acetabular wall.The acetabular component noted to be somewhat retroverted.The femoral stem was left intact, and all other components were revised without complication.There is no additional information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: sections updated b4 b7 d1: femoral stem beaded fullcoat 12/14 neck taper std.Body std.Offset size 13 13 mm distal dia.160 mm length d2: device product code g3 g4: pma/510(k) number g6 h2 h10.Sections corrected: b5 d6b: explant date provided in error h6.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.Review of complaint history identified there is no additional similar complaints for the stem medical records were provided and reviewed by a health care professional.Review of the available records identified the following: an initial left tha was performed on (b)(6) 2015 with no complications noted.The patient reported multiple dislocations, as well as elevated metal ions and pain.A revision occurred on (b)(6) 2021, where metallosis was identified within the joint.Bone loss noted posteriorly to the cup.All components were explanted except the stem, with new zb products placed.Root cause unchanged.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
There is no update to the prior event description provided.

Brand Name
UNKNOWN TAPER STEM
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16115797
Report Number0001822565-2023-00067
Device Sequence Number20579691
Product Code LPH
UDI-Device Identifier00889024136533
UDI-Public(01)00889024136533(17)250430(10)62928933
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K953337
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model NumberN/A
Device Catalogue Number00784301306
Device Lot Number62928933
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2022
Supplement Date Received by Manufacturer05/22/2023
08/30/2023
Initial Report FDA Received Date01/06/2023
Supplement Report FDA Received Date06/16/2023
09/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/11/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Other;
Patient Age67 YR
Patient SexMale